Alert archive / Georgia / River Flood Warnings in 2017

River Flood Warning 15, NWS Atlanta, GA

January 21, 2017Forsyth County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 21, 2017, 3:46 PM EST for Forsyth County, Fulton County, Georgia. It took effect at Jan 22, 2017, 2:12 PM EST. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Jan 21, 2017, 3:46 PM EST (20:46 UTC)
In effect from
Jan 22, 2017, 2:12 PM EST
Expired
Jan 24, 2017, 8:12 AM EST
In force
42 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Forsyth County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 6.46 ft at Jan 22, 2017, 10:00 AM EST.

actionminormoderate51001/2101/2201/2301/2401/25
Action stage
6 ft
Minor stage
7 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

587 
WGUS42 KFFC 212046
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EST SAT JAN 21 2017

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Big Creek near Alpharetta affecting Forsyth AND Fulton COUNTIES

  Sweetwater Creek near Lilburn affecting Gwinnett COUNTY


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-221046-
/O.NEW.KFFC.FL.W.0014.170121T2046Z-000000T0000Z/
/STWG1.1.ER.170121T2018Z.170121T2030Z.000000T0000Z.UU/
346 PM EST SAT JAN 21 2017

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Sweetwater Creek near Lilburn.
* From this afternoon until further notice.
* At 3 PM Saturday the stage was 11.0 feet...and rising.
* Flood stage is 11 feet.
* At 11 feet...Flood stage is reached. Minor flooding will occur in
  portions of the Northwood Country Club Golf Course upstream from 
  the gage on Club Drive...and in the woodland areas downstream from 
  the gage and for the next four miles until the creek merges with 
  the Yellow River. An old concrete golf cart bridge around 300 feet 
  downstream from the gage will begin to flood.


&&

LAT...LON 3398 8414 3398 8407 3391 8406 3389 8408 3389 8412


$$

GAC117-121-221046-
/O.NEW.KFFC.FL.W.0015.170122T2000Z-170124T1312Z/
/APHG1.1.ER.170122T2000Z.170123T1800Z.170124T0712Z.NO/
346 PM EST SAT JAN 21 2017

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Big Creek near Alpharetta.
* From Sunday afternoon until Tuesday morning.
* At 3 PM Saturday the stage was 6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage by tomorrow afternoon and 
  continue to rise to near 7.7 feet by Monday early afternoon.The 
  river will fall below flood stage by early Tuesday morning.
* At 8 feet...Minor flooding continues to expand further into the 
  woodlands and fields along the creek from near Cumming in south 
  Forsyth County to Alpharetta and Roswell in north Fulton County. 
  Additional portions of The Big Creek Greenway have minor flooding 
  with 1 to 2 feet of water. Most of the walking and biking paths 
  will be closed...especially upstream and downstream from the gage 
  on Kimball Bridge Road and near Rock Mill Park. Portions of the 
  YMCA Campground off Preston Ridge Road will flood.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
5 follow-up statements
089 
WGUS82 KFFC 220140
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EST SAT JAN 21 2017

...The Flood Warning continues for the following rivers in Georgia...
  Big Creek near Alpharetta affecting Forsyth and Fulton counties

  Alcovy River near Lawrenceville affecting Gwinnett and Walton 
  counties


GAC117-121-221540-
/O.CON.KFFC.FL.W.0015.170122T2000Z-170124T1312Z/
/APHG1.1.ER.170122T2000Z.170123T1800Z.170124T0712Z.NO/
840 PM EST SAT JAN 21 2017

The Flood Warning continues for
  The Big Creek near Alpharetta.
* From tomorrow afternoon until Tuesday morning.
* At 8PM Saturday the stage was 6.2 feet...and nearly steady.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage by tomorrow afternoon and 
  continue to rise to near 7.7 feet by early Monday early.The 
  river will fall below flood stage by early Tuesday morning.
* At 8 feet...Minor flooding continues to expand further into the 
  woodlands and fields along the creek from near Cumming in south 
  Forsyth County to Alpharetta and Roswell in north Fulton County. 
  Additional portions of The Big Creek Greenway have minor flooding 
  with 1 to 2 feet of water. Most of the walking and biking paths 
  will be closed...especially upstream and downstream from the gage 
  on Kimball Bridge Road and near Rock Mill Park. Portions of the 
  YMCA Campground off Preston Ridge Road will flood.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC135-297-221540-
/O.CON.KFFC.FL.W.0016.000000T0000Z-000000T0000Z/
/ALCG1.1.ER.170121T2145Z.170121T2330Z.000000T0000Z.UU/
840 PM EST SAT JAN 21 2017

The Flood Warning continues for
  The Alcovy River near Lawrenceville.
* Until further notice.
* At 8 PM Saturday the stage was 9.7 feet...and falling.
* Minor flooding will continue.
* Flood stage is 9 feet.
* At 10.0 feet...Minor flooding continues to expand further into the 
  woodlands upstream and downstream from the river gauge at New Hope 
  Road.


&&

LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379


$$
827 
WGUS82 KFFC 220312
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 PM EST SAT JAN 21 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton counties

 
GAC117-121-221712-
/O.EXT.KFFC.FL.W.0015.170123T0000Z-170124T0900Z/
/APHG1.1.ER.170123T0000Z.170123T1200Z.170124T0300Z.NO/
1012 PM EST SAT JAN 21 2017

...Flood Warning extended until late Monday night...The Flood Warning
continues for
  The Big Creek near Alpharetta.
* From tomorrow evening until late Monday night.
* At 10 PM Saturday the stage was 6.2 feet...and nearly steady.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage by tomorrow evening and continue
  to rise to near 7.6 feet by Monday morning.The river will fall 
  below flood stage late Monday night.
* At 8.0 feet...Minor flooding continues to expand further into the 
  woodlands and fields along the creek from near Cumming in south 
  Forsyth County to Alpharetta and Roswell in north Fulton County. 
  Additional portions of The Big Creek Greenway have minor flooding 
  with 1 to 2 feet of water. Most of the walking and biking paths 
  will be closed...especially upstream and downstream from the gage 
  on Kimball Bridge Road and near Rock Mill Park. Portions of the 
  YMCA Campground off Preston Ridge Road will flood.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
973 
WGUS82 KFFC 220944
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EST SUN JAN 22 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 

  Line Creek near Senoia affecting Coweta, Fayette and Spalding 
  Counties


GAC117-121-222344-
/O.EXT.KFFC.FL.W.0015.170123T0000Z-170124T0800Z/
/APHG1.1.ER.170123T0000Z.170123T1200Z.170124T0200Z.NO/
444 AM EST SUN JAN 22 2017

...Flood Warning extended until late Monday night...

The Flood Warning continues for
  the Big Creek near Alpharetta.
* From this evening until late Monday night.
* At 345 AM Sunday the stage was 6.1 feet, and rising.
* No flooding is occurring at this time, however minor flooding is 
  forecast to develop.
* Flood stage is 7 feet.
* The creek is forecast to rise above flood stage by this evening and 
  continue rising, reaching near 7.3 feet by Monday morning. The 
  creek is expected to fall below flood stage by late Monday evening.
* At 7 feet, flood stage is reached with minor flooding of the 
  woodlands and fields beginning along the creek from Cumming in 
  Forsyth County to Alpharetta and Roswell in North Fulton County.  
  Flooding will start to effect portions of The Big Creek Greenway 
  near Alpharetta and some portions may become closed with around one 
  foot of water, especially upstream and downstream from the gage on 
  Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA 
  Campground off Preston Ridge Road will also begin to flood.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC077-113-255-222344-
/O.CON.KFFC.FL.W.0017.000000T0000Z-000000T0000Z/
/LING1.1.ER.170122T0615Z.170122T0915Z.000000T0000Z.NO/
444 AM EST SUN JAN 22 2017

The Flood Warning continues for
  The Line Creek near Senoia.
* Until FURTHER NOTICE.
* At 415 AM Sunday the stage was 10.4 feet, and rising.
* Minor flooding is occurring, and minor flooding is expected to 
  continue.
* Flood stage is 10 feet.
* At 10 feet, minor flooding of the natural flood plain begins. This  
  primarily affects agricultural and wooded areas along the creek and 
  a small, dirt utility access road near the Georgia Highway 85 
  bridge goes underwater.


&&

LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455


$$
250 
WGUS82 KFFC 221510
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 AM EST SUN JAN 22 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton counties

  Flint River near Lovejoy affecting Clayton...Fayette and Spalding 
  counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Line Creek near Senoia affecting Coweta...Fayette and Spalding 
  counties


GAC117-121-230510-
/O.EXT.KFFC.FL.W.0015.170122T1912Z-170124T2136Z/
/APHG1.1.ER.170122T1912Z.170123T1200Z.170124T1536Z.NO/
1010 AM EST SUN JAN 22 2017

...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
  The Big Creek near Alpharetta.
* From this afternoon until Tuesday afternoon.
* At 10 AM Sunday the stage was 6.5 feet...and nearly steady.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage by this afternoon and continue 
  to rise to near 7.9 feet by tomorrow morning.The river will fall 
  below flood stage by late Tuesday morning.
* At 8 feet...Minor flooding continues to expand further into the 
  woodlands and fields along the creek from near Cumming in south 
  Forsyth County to Alpharetta and Roswell in north Fulton County. 
  Additional portions of The Big Creek Greenway have minor flooding 
  with 1 to 2 feet of water. Most of the walking and biking paths 
  will be closed...especially upstream and downstream from the gage 
  on Kimball Bridge Road and near Rock Mill Park. Portions of the 
  YMCA Campground off Preston Ridge Road will flood.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC063-113-255-230510-
/O.EXT.KFFC.FL.W.0018.000000T0000Z-170123T1120Z/
/LOVG1.1.ER.170122T1100Z.170122T1800Z.170123T0520Z.NO/
1010 AM EST SUN JAN 22 2017

...Flood Warning extended until Monday morning...The Flood Warning 
continues for
  The Flint River near Lovejoy.
* Until Monday morning.
* At 10 AM Sunday the stage was 13.3 feet...and rising.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue rising to near 13.5 feet by this afternoon.
  The river will fall below flood stage early Monday.
* At 14 feet...Moderate flooding begins. Significant flooding 
  occurs of residential yards upstream of the gage betweenUpper 
  Riverdale Road and Georgia Highway 138. Some roads begin to flood 
  such as Upper Riverdale Road and Mockingbird Road. Flooding expands
  on portions of the Rivers Edge Golf Course. Several holes and 
  fairways will flood. 


&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441             

$$

GAC077-113-255-230510-
/O.CON.KFFC.FL.W.0017.000000T0000Z-000000T0000Z/
/LING1.1.ER.170122T0615Z.170122T1130Z.000000T0000Z.NO/
1010 AM EST SUN JAN 22 2017

The Flood Warning continues for
  The Line Creek near Senoia.
* Until the warning is cancelled.
* At 10 AM Sunday the stage was 10.4 feet...and nearly steady.
* Minor will continue.
* Flood stage is 10 feet.
* At 10 feet...Minor flooding of the natural flood plain begins 
  which primarily affects agricultural and wooded areas. A small dirt
  utility access road near the Georgia Highway 85 bridge goes 
  underwater.


&&

LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455


$$
638 
WGUS82 KFFC 230147
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
847 PM EST SUN JAN 22 2017

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Big Creek near Alpharetta affecting Forsyth AND Fulton COUNTIES

 
GAC117-121-230217-
/O.CAN.KFFC.FL.W.0015.000000T0000Z-170124T2136Z/
/APHG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
847 PM EST SUN JAN 22 2017

The Flood Warning is cancelled for
  The Big Creek near Alpharetta.
* This takes affect immediately.
* At 7PM Sunday the stage was 6.0 feet...and steady.
* Flood stage is 7.0 feet.
* The creek should remain at or below 6.5 feet the next 24 hours.
* At 6.0 feet...Bankfull conditions are reached along the creek 
  between Cumming in Forsyth County...to Alpharetta and Roswell in 
  North Fulton County. Some low lying spots along The Big Creek 
  Greenway will begin to flood with a few inches of water upstream 
  and downstream from the gage on Kimball Bridge Road. Water will 
  begin to enter low portions of the YMCA Campground off Preston 
  Ridge Road.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 21, 3:35 PM EST, 11 minutes earlier.

Area forecast discussion, Jan 21, 3:35 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
335 PM EST Sat Jan 21 2017

.SHORT TERM /Tonight through Sunday Night/...

...Another round or two of strong to severe storms possible early
Sunday through the afternoon...

Strong storms with some embedded tornadoes continue to march east
across central GA at this hour.  Anticipate much of the thunderstorm
activity to be east of the area by 3/4pm with only residual
showers/embedded thunder through the rest of the afternoon across
eastern GA. We will likely see a lull in activity later this
afternoon through the evening hours as the initial shortwave lifts
to the NE. This is all in association with a potent mid/upper level
system approaching from the west. Anticipate this next mid level
impulse to cross early Sunday morning and another Sunday mid-day.
This will lead to another round of showers/thunderstorms Sunday
early morning through mid-morning, with the secondary shortwave
helping to initiate storms in the afternoon into the early evening
hours. Anticipate these storms will have large hail, heavy rain,
strong winds and isolated tornadoes. Feel the best chance of
seeing severe will be across central/southeast GA as the
instability and shear looks most impressive across that region for
Sunday. Given the ample amount of rain seen today, we will
monitor the hydro side Sunday as more storms move in. More
widespread flooding could be a concern on Sunday, but confidence
on overall convection coverage is limited at this time.

Forecast storm total through the remainder of this event looks to be
another 1-2 inches with locally higher amounts, especially to across
southeast/central Georgia. We are not planning on issuing any
flood/flash flood watches at this time.

Mild temperatures through Sunday with temps cooling a bit Sunday
overnight.

26

&&

.PREV DISCUSSION... /Issued 147 PM EST Sat Jan 21 2017/

LONG TERM /Sunday Night through Friday/...

Models in better agreement at the start of the period with the
closed upper low vicinity of the TN valley. The low moves across
the Appalachians into Monday. Extensive wrap around associated
with this cold core low should give a chance of showers across the
forecast area on Monday...mainly northeast Monday night. Ridging
dominates the southeast on Tuesday but another short wave brings
moisture and a chance of showers back Wednesday into Thursday. The
short wave looks like it will move east of the area by Thursday
night. However moisture on the back side of this wave will push
into TN and move rapidly eastward. Models suggest this moisture
will stay mainly north of the forecast area...but there could be
enough cold air advection to bring a few snow showers to the far
northeast. A slight chance has been included in that area for
Thursday night. Friday looks dry. Temperatures will be on a
cooling trend by late next week.

41

AVIATION...
18Z Update...
Strong storms moved through the area today and continue march to
the east. In terms of impacts to the TAF sites through the
remainder of the period, anticipate conditions will continue to
improve through afternoon/evening. Another round of
showers/thunderstorms are expected early Sunday morning and some
storms possible Sunday afternoon (not expecting as much coverage
as seen today). Anticipate east winds through the much of the
period. May see winds veer to the SW briefly this evening and
overnight however. Fog and low cigs...IFR/LIFR criteria...are
anticipated tonight through tomorrow morning ahead of the next
round of precipitation activity. Winds may become gusty Sunday
afternoon.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

26

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          56  70  48  58 /  90  90  80  40
Atlanta         57  68  48  56 /  90  90  70  30
Blairsville     51  63  45  51 /  90  90  80  60
Cartersville    55  67  47  54 /  90  90  70  40
Columbus        60  71  49  57 /  90  80  50  20
Gainesville     56  67  48  56 /  90  90  80  40
Macon           59  73  49  59 /  90  80  60  30
Rome            54  66  47  54 /  90  80  70  40
Peachtree City  55  69  47  56 /  90  80  70  30
Vidalia         62  76  51  62 /  70  90  70  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...26
LONG TERM....41
AVIATION...26
Hazardous weather outlook, Jan 21, 3:44 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EST SAT JAN 21 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-222045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
344 PM EST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE FOR LATER TONIGHT INTO
SUNDAY MORNING. DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES WILL POSE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORMS WILL CONTINUE TO DEVELOP FROM SUNDAY MORNING. THE
MAIN STORM SYSTEM SHOULD BE MOVING ACROSS THE SOUTHEAST STATES
DURING THAT TIME FRAME. THE THREAT OF SEVERE THUNDERSTORMS SHOULD
MOVE EAST OF THE FORECAST AREA BY LATE SUNDAY. DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOES WILL AGAIN POSE THE MAIN THREATS.

IN ADDITION...STORM TOTAL RAINFALL TONIGHT THROUGH SUNDAY WILL
BE BETWEEN 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS. GIVEN THESE
HEAVY RAINFALL AMOUNTS AND THE PRECIPITATION WE RECEIVED
TODAY...ANTICIPATE FLOODING MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jan 21, 2:34 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     NON-TSTM WND DMG MCDONOUGH               33.45N  84.15W
01/21/2017                   HENRY              GA   PUBLIC

            LARGE TREE LIMBS DOWN FROM WAKE LOW EVENT BEHIND SQUALL
            LINE.

&&

EVENT NUMBER FFC1700129

KS
Local storm report, Jan 21, 2:51 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     TORNADO          1 NNE POWELL            32.46N  83.24W
01/21/2017                   BLECKLEY           GA   EMERGENCY MNGR

            MULTIPLE TREES WERE REPORTED DOWN ACROSS THE AREA AS
            WELL AS MANY POWERLINES. 911 CENTER WENT DOWN AT THE
            TIME. AT THE LOCATION OF THIS LSR THERE WAS MINOR
            STRUCTURAL DAMAGE DONE AND ROOF DAMAGE IN A LOCAL
            SUBDIVISION.

&&

EVENT NUMBER FFC1700130

GEO
Local storm report, Jan 21, 3:08 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     TORNADO          1 W REDDING             32.59N  83.61W
01/21/2017                   HOUSTON            GA   EMERGENCY MNGR

            3 HOMES SUSTAINED MAJOR DAMAGE...4 HOMES WITH MINOR
            DAMAGE IN THE HIDDEN CREEK ESTATES OFF OF BOOTH ROAD.
            NUMEROUS OTHER TREES AND POWERLINES DOWNED IN THE AREA.

&&

EVENT NUMBER FFC1700131

KS
Local storm report, Jan 21, 3:29 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     5 WNW MEEKS             32.64N  82.65W
01/21/2017                   JOHNSON            GA   911 CALL CENTER

            REPORTS OF TRESS AND POWER LINES DOWN ALONG HWY 15
            BETWEEN MM 8-10

&&

EVENT NUMBER FFC1700132

THIEM
Local storm report, Jan 21, 3:37 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     TSTM WND DMG     TOOMSBORO               32.83N  83.08W
01/21/2017                   WILKINSON          GA   911 CALL CENTER

            NUMEROUS TREES WERE BLOWN DOWN IN SOUTHERN WILKINSON
            COUNTY...PRIMARILY IN THE TOOMSBORO AREA.

&&

EVENT NUMBER FFC1700133

RWILLIS
Local storm report, Jan 21, 3:42 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TSTM WND DMG     5 S IRWINTON            32.74N  83.16W
01/21/2017                   WILKINSON          GA   911 CALL CENTER

            TREES WERE BLOWN DOWN ONTO HIGHWAY 96.

&&

EVENT NUMBER FFC1700134

RWILLIS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 7:52 AM ESTSpecial Weather StatementFFCHeard, Troup38 min
Jan 21, 8:28 AM ESTSpecial Weather StatementFFCTroup32 min
Jan 21, 8:33 AM ESTTornado WarningFFCTroup27 min
Jan 21, 8:55 AM ESTSevere Thunderstorm WarningFFCMeriwether, Troup35 min
Jan 21, 9:23 AM ESTSpecial Weather StatementFFCCoweta37 min
Jan 21, 10:04 AM ESTSpecial Weather StatementFFCCoweta, Fayette, Troup56 min
Jan 21, 10:14 AM ESTSevere Thunderstorm WarningFFCHarris, Muscogee46 min
Jan 21, 10:22 AM ESTSpecial Weather StatementFFCChattahoochee, Stewart38 min
Jan 21, 10:35 AM ESTTornado WarningFFCHarris, Muscogee, Talbot25 min
Jan 21, 11:00 AM ESTSevere Thunderstorm WarningFFCTalbot, Upson30 min
Jan 21, 11:01 AM ESTSpecial Weather StatementFFCCoweta, Fayette, Heard, Troup59 min
Jan 21, 11:10 AM ESTTornado WarningFFCMeriwether, Talbot, Upson32 min
Jan 21, 11:16 AM ESTSevere Thunderstorm WarningFFCTaylor29 min
Jan 21, 11:26 AM ESTTornado Warning Tornado observedFFCCrawford, Taylor, Upson34 min
Jan 21, 11:36 AM ESTSpecial Weather StatementFFCCoweta, Fayette39 min
Jan 21, 11:39 AM ESTSevere Thunderstorm WarningFFCLamar, Pike, Upson36 min
Jan 21, 11:46 AM ESTSpecial Weather StatementFFCMacon, Peach, Schley, Sumter44 min
Jan 21, 11:50 AM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe25 min
Jan 21, 11:56 AM ESTTornado WarningFFCLamar14 min
Jan 21, 12:04 PM ESTSevere Thunderstorm WarningFFCHouston, Macon, Peach26 min
Jan 21, 12:06 PM ESTTornado WarningFFCHouston, Macon, Peach24 min
Jan 21, 12:10 PM ESTSpecial Weather StatementFFCClayton, Fayette, Henry, Spalding50 min
Jan 21, 12:13 PM ESTTornado Warning Tornado observedFFCMonroe15 min
Jan 21, 12:21 PM ESTTornado WarningFFCHouston, Peach, Twiggs24 min
Jan 21, 12:28 PM ESTRiver Flood WarningFFCDeKalb24 hr
Jan 21, 12:28 PM ESTRiver Flood WarningFFCGwinnett24 hr
Jan 21, 12:42 PM ESTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Pulaski, Twiggs33 min
Jan 21, 12:43 PM ESTTornado WarningFFCTwiggs, Wilkinson32 min
Jan 21, 12:53 PM ESTSevere Thunderstorm WarningFFCBleckley, Crisp, Dodge, Dooly, Laurens, Pulaski and 1 more52 min
Jan 21, 12:57 PM ESTTornado WarningFFCBleckley, Laurens33 min
Jan 21, 1:05 PM ESTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson40 min
Jan 21, 1:11 PM ESTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson49 min
Jan 21, 1:24 PM ESTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen51 min
Jan 21, 1:24 PM ESTTornado WarningFFCJohnson, Laurens36 min
Jan 21, 1:27 PM ESTTornado WarningFFCBaldwin, Hancock, Washington34 min
Jan 21, 1:31 PM ESTSevere Thunderstorm WarningFFCEmanuel, Laurens, Montgomery, Telfair, Toombs, Treutlen and 1 more44 min
Jan 21, 1:32 PM ESTSevere Thunderstorm WarningFFCJefferson, Washington43 min
Jan 21, 1:41 PM ESTTornado WarningFFCJefferson, Johnson34 min
Jan 21, 2:12 PM ESTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler33 min
Jan 21, 2:14 PM ESTSevere Thunderstorm WarningFFCJefferson31 min
Jan 21, 2:26 PM ESTRiver Flood WarningFFCDeKalb24 hr
Jan 21, 3:46 PM ESTRiver Flood WarningFFCGwinnett24 hr
Jan 21, 5:39 PM ESTRiver Flood WarningFFCGwinnett, Walton24 hr

Nearby

River Flood Warnings in Georgia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.